Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 50, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 7, 2000, 9:48 PM EDT for Floyd County, Harrison County, Indiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2000, 9:48 PM EDT (01:48 UTC)
- Expired
- Apr 7, 2000, 10:05 PM EDT
- In force
- 17 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Floyd County, IN, Harrison County, IN
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
071 WUUS53 KLMK 080148 SVRSDF INC043-061-080205- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 848 PM EST FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLOYD COUNTY IN SOUTH CENTRAL INDIANA EASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 905 PM EST * AT 845 PM EST...NWS DOPPLER RADAR INDICATED THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE EXTENDING FROM NAVILLETON TO 3 MILES SOUTH OF CRANDALL...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF LOUISVILLE TO 19 MILES WEST OF LOUISVILLE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... EDWARDSVILLE...FLOYDS KNOBS...ST. JOESEPH AROUND 855 PM EST BRIDGEPORT...NEW ALBANY AROUND 900 PM EST THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...SEEK SHELTER IMMEDIATELY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:00 PM EDT, 5 hours 48 minutes earlier.
Area forecast discussion, Apr 7, 4:00 PM EDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EST FRI APR 7 2000 CONCERNS THIS FCST PRD ARE ABT THREAT OF SVR WX THIS AFTN/EVE...THEN TURNING COLDER WITH FROST SAT NGT. AT 18Z MN AREA OF TSTMS MOVG THRU CNTRL IN VCNTY WRM FNT...WHICH IS CONTG TO MOV STEADILY N. NARROW BAND OF TSTMS DVLPG SW THRU SRN IL INTO MO. SRLY WNDS INCRG OVR CWA WITH DWPTS WELL INTO 50S. LI/S ALRDY -3/-5 AND ALG WITH INCRSG LO LVL JET PUMPG MOIST/UNSTBL AIR INTO KY AHD OF STRENGTHG LO PRES AND ASSCTD CDFNT. XPCT ATMSPHR TO CONT TO DESTABILIZE WITH TSTMS DVLPG W OF CWA DRNG AFTN. SOME SVR TSTMS PSBL BUT MN THREAT FOR OUR CWA MAY BE THIS EVE AS TSTMS DVLP FRTHR S ALG CDFNT. SOME TYPE OF SQUALL LINE DVLPMNT LKLY THIS AREA. LOOKG AT SVR WX PARAMETERS XPCT THIS TO BE A RATHER SHORT LIVED BUT INTENSE LINE OF TSTMS WITH SUPERCELLS/LEWPS PSBL AS PER SWODY1. TSTMS WILL DIMINISH AND END WITH FROPA OVRNGT. COLDR AIR AND WRAPARND CLDYNS WILL SWEEP INTO CWA ON SAT WITH SNSHWRS LKLY N AND RN/SN MXD S. WHOULD NOT BE AMAZED TO SEE SOME ACCMLTN ALG EDGES OF RDWAYS BUT FOR MOST PART SHOULD BE MOR OF A NUSIANCE THAN ANYTHING. CLEARG SAT NGT AND LGT WNDS WILL ALLW FRST TO FORM MOST OF CWA. WILL HOLD OFF ON ANY ADVSRYS ATTM TO CONCENTRATE ON SVR WX. TEMPS WILL WRM BACK TO NR NRML ON SUN WITH SOME HI CLDS GETTG INTO PTNS CWA AS NXT LO TRAVELS E ACRS GRT LKS. HAV FOLLOWED 3HRLY TEMPS THRU SAT EVE. RMNDR OF GUID TEMPS APPR RSNBL. .SDF...NONE RNK
In the hours before
Local storm report, Apr 7, 9:29 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
929 PM EDT FRI APR 07 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0928 PM 3 E ENGLISH IN 60 MPH TSTM GUST
04/07/00 CRAWFORD REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:13 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison | 32 min |
| Apr 7, 11:12 PM EDT | Flash Flood Warning | LMK | Floyd, Harrison | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.